MAUDE Adverse Event Report: MOTION CONCEPTS LP MATRX BACK; WHEELCHAIR

MOTION CONCEPTS LP MATRX BACK; WHEELCHAIR
Model Number E2S1716
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), as per dealer requirements, on (b)(6) 2024.The system was subsequently sold to the (b)(4) on (b)(6) 2024.Upon receiving notification of the issue, motion concepts requested detailed images and asked that the affected matrx back be returned for evaluation.While the reported injury was visually confirmed through images provided by the dealer, the alleged backrest has not yet been returned to motion concepts.As a result, the investigation has been based on available historical data and customer-provided information.A review of complaint records confirmed that this is the first reported incident of its kind involving a matrx back.Additionally, the dealer reported that the end-user has a c5-c6 complete quadriplegia diagnosis, a condition that can result in involuntary or uncontrolled movements.Considering this clinical background, it is plausible that unintended upper body movements could have caused localized pressure on the right side, potentially contributing to the foam deformation and subsequent discomfort as reported.Further review indicated that the currently prescribed backrest may not be optimal for this specific end-user's needs.The matrx back was prescribed by the dealer, and motion concepts manufactured it according to the specifications provided in the customer order.Due to the user's condition, a backrest with dual-layer foam, featuring a soft top layer, is recommended to provide improved pressure distribution and comfort.To address the incident, motion concepts has authorized the replacement of the foam and cover assembly with the recommended dual-layer soft foam version.This resolution was suggested to the dealer via the distributor and is currently in process.In addition, armrest upgrades have been suggested to further enhance user comfort.The distributor is actively coordinating with the dealer to facilitate the return of the original foam and cover assembly.A follow-up report will be submitted to the fda upon receipt and completion of the evaluation of the alleged component.
 
Event or Problem Description
On (b)(6) 2025, medbloc (the distributor) notified motion concepts lp of an incident involving a matrx backrest installed on a motion concepts wheelchair.According to the notification, the system had been sold to national seating & mobility - phoenix, az, who is also responsible for its ongoing maintenance.The end-user reported to the dealer that the right-hand side of the matrx backrest lacked the same level of cushioning as the left side.This asymmetry was reported as the cause of a stage 2 pressure sore on user's right side, near the rib area.It was also noted that the end-user has a c5-c6 complete quadriplegia diagnosis and typically uses the wheelchair for approximately 3 to 4 hours per day.
 
Additional Manufacturer Narrative
This is a follow-up report to mdr 9615350-2025-00004, which was submitted to the fda on june 6, 2025.The alleged part was returned for evaluation, which was performed by the senior designer.Upon review, no faults were found with the product, including the foam component, which was confirmed to be in good condition.The outer cover did show signs of wear on the upper left side, likely due to excessive use related to the end-user's condition.Based on the evaluation, it is believed that the primary cause of this issue may have been an incorrect prescription of the backrest, as noted in the initial mdr report.To address the concern, a replacement was provided to the customer with the recommended dual-layer soft foam version.As no further evaluation can be conducted at this time, this complaint will be closed.

Brand Name
MATRX BACK
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
505 cityview blvd
unit 1
vaughan, ontario L4H 0 L8
CA  L4H 0L8
Manufacturer (Section G)
MOTION CONCEPTS LP
505 cityview blvd
unit 1
vaughan, ontario L4H 0 L8
CA   L4H 0L8
Manufacturer Contact
dona bhamra
505 cityview blvd
unit 1
vaughan, ontario L4H 0-L8
CA   L4H 0L8
MDR Report Key22159542
Report Number9615350-2025-00004
Device Sequence Number12633568
Product Code KNN
UDI-Device Identifier07540147000424
UDI-Public07540147000424
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberE2S1716
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight68 KG